MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-3216-55
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 03/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced erosion at the extension site where it connects to the lead, resulting in exposure of the lead extension.The patient subsequently underwent a revision procedure where the lead extensions were replaced.The patient was doing well postoperatively.The explanted devices were disposed of at the facility and were not returned.
 
Additional Manufacturer Narrative
Block b3 date of event: approximated based on the date the manufacturer became aware of the event as the patient was not certain of the exact event date.Additional suspect medical device component involved in the event: model: db-3216-55, serial: (b)(6), batch: 5002918, catalog description: argyle extension 55 cm sterile kit, udi: (b)(4).
 
Additional Manufacturer Narrative
A review of the manufacturing records associated with these devices indicated that they were successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.The devices were not returned as they were disposed of by the medical facility.As such, physical analysis has not been conducted in our laboratory.A labelling review was performed based on dfu and it did not reveal any anomalies as it states: implanted device components (stimulator, lead, or lead extension) may move from original location or wear through the skin, which may lead to the need for additional surgery and is a known risk with the use of deep brain stimulation (dbs).The devices were not returned as they were disposed of by the medical facility.As such, physical analysis has not been conducted in our laboratory.However, a labeling review was conducted.This review determined that the reported event of erosion is a known inherent risk with the use of deep brain stimulation (dbs).
 
Event or Problem Description

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24769514
Report Number3006630150-2026-02017
Device Sequence Number9247960
Product Code NHL
UDI-Device Identifier08714729966395
UDI-Public(01)08714729966395(17)270730(10)5002996
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDB-3216-55
Device Catalogue NumberDB-3216-55
Device Lot Number5002996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date05/14/2026
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale